Withdrawal or baseline: 2 weeks off... - Restless Legs Syn...

Restless Legs Syndrome

16,672 members10,577 posts

Withdrawal or baseline

Heatherlss profile image

2 weeks off Pramipex but my legs don't seem to get any better or like before pramipex when I used to only get it late at night around 11ish. Now I get it at times during the daytime and the legs start creeping up around 10pm. I am unable to understand whether it is still withdrawal or it is what my RLS is now. I've read posts around here that withdrawals last two weeks. Looking for what you guys think about this.

15 Replies

I’d give it another couple of weeks before you decide.

Yes-- it can take a while to find your new baseline.

Meanwhile look at all the usual suspects,

Triggers, serum ferritin and medications.

Heatherlss profile image
Heatherlss in reply to Madlegs1

Hey thanks I am giving it some time. No other option I guess. Don't want to take Pramipex anymore. But seems like that will be the way to go if my legs don't settle.

Manerva profile image
Manerva in reply to Heatherlss

Since Pramipexole isn't a cure for RLS, once the withdrawal effects wear off, you'll most probably go back to how you were before you starting taking Pramipexole. It may even be worse depending on how long you've been taking it, It gets worse with age.

But you don't have to necessarily go back on th Pramipexole or any other dopamine agonist. There are alternative medications that can be prescribed for RLS. I can't recall if you've mentioned taking anything else before.

Heatherlss profile image
Heatherlss in reply to Manerva

I think that I'm still suffering from withdrawal symptoms. I still get it at times during the day and at night, it is almost all the time. It was never like this even before taking pramipex, I used to get it at night only and that too for a couple of hours or so. I don't understand how it has got to this.

Manerva profile image
Manerva in reply to Heatherlss

It may well be that you are still getting withdrawal symptoms, they can last weeks.

I seem to recall however that you were on a low dose and only for a few months so it shouldn';t take too long.

If you think you can manage without medication after that, that's great. People on here have lots of suggestions about iron, magnesium, diet, vibrating pads some of which are known to help.

Heatherlss profile image
Heatherlss in reply to Manerva

I'm keeping fingers crossed in the hope that all this is still withdrawal symptoms and not my RLS by default.

Indeed I was on the lowest dose for 6 months.

I thought it would last for 2 weeks but now I'm nearly 3 weeks off. I'm getting the temptation to go back on Pramipex and stop this madness of struggle.

Manerva profile image
Manerva in reply to Heatherlss

It is up to you to make that choice. I appreciate that you are now suffering and simply want to end that suffering, but because of that may not be thinking clearly.

A more rational choice could be to start on alternative RLS medication that's less likely to cause augmentation, i.e. the reason you wanted to stop Pramipexole.

Apologies for being blunt, but I don't think this site can offer you any more help because you appear to be ignoring everything that's said to you.

Heatherlss profile image
Heatherlss in reply to Manerva

No Manerva,

Perhaps you've misunderstood me. I'm taking gabapentin 100mg for the last week. Last night, I ran out of it and had no idea. I was up all night.

As for the withdrawal, you must understand that all of this is not something I wanted. It feels like the RLS won't go back to the previous levels and almost 3 weeks off the pramipex, I'm still getting it in the afternoon, which is adding to my agony.

Manerva profile image
Manerva in reply to Heatherlss

Sorry again, but you have been given suggestions over several posts now over the past month or more from several people. You appear to have taken little notice.

I can't find any mention of Gabapentin.

As regards Gabapentin, it takes several weeks to start working, it will not control withdrawal symptoms and 100mg is not enough.

If you're still taking Tramadol that should control withdrawal effects.

It's been suggested that you stick it out another couple of weeks.

You still appear to be overanxious and don't appear to have addressed that.

I don't feel personally that I can help you any more.

Heatherlss profile image
Heatherlss in reply to Manerva

Hi,

If you feel that way, I'm sorry but that is how it is. You could stop replying having given up on me but please cut me some slack. It is perfectly normal to talk to people about your problems, I think this is what this site is for.

Manerva profile image
Manerva in reply to Heatherlss

I take your point. My apologies. I have misunderstood. Yes it's good to share your problems, I thought you wanted some advice.

Heather, please hold on. Most of us on here who have gone through withdrawal know how difficult it is and how tempting to give in to the pramipexole again. Please don’t. Please stick it out. The two weeks refer to more or less the absolute minimum time of withdrawal symptoms. For some people they lasted months.

If you want to read from someone who went through a longer withdrawal, try to find the posts and replies from nick-the-turk. It may help to know you’re not the only one. I would include a link if on my computer, but I am on my phone where you can’t switch and search that easily. Maybe someone else can post a link to Nick’s posts?

And: moan and rant away, but please don’t start taking pramipexole again. If your doctor agrees, slowly up to gabapentin to 300mg. I wouldn’t go beyond that before the withdrawal symptoms have settled (e.g. no more daytime symptoms).

Good luck, you CAN do this. And will feel so much better afterwards.

Heatherlss profile image
Heatherlss in reply to LotteM

Hi LotteM, thanks. I really needed to hear that. Perhaps you understand what I am going through right now. I feel like it could all be fine with a single dose of Pram but clearly that is not the way forward.

Also thanks for Nick's posts, I spent an hour going through his story.

I hope I get back to those pre-treatment levels soon as well and will see where to go from there.

Fingers crossed.

LotteM profile image
LotteM in reply to Heatherlss

Hold on to this. It will get better.

You may also like...